Get your Health question answered in 3 easy steps

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

History of muscle twitching mainly in legs. Having stiffness. Taking caffeine doing weights. Related?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 10993 Questions

default
Posted on Fri, 31 May 2013 in Bones, Muscles and Joints
Question: Hi,
I have a history of muscle twitching mainly in the legs starting 3 months ago (twitching for about 1-2 weeks followed by vibrations 6 weeks and then subsiding but still occasionally present. Factors associated could be caffeine intake and doing some weights a few days prior to onset.
There is now stiffness and tightness with pain present sometimes in the legs.

I am not sure if I should see a neurologist for the condition or whether an orthopaedic specialist or indeed a rheumatologist in case it's immune system related. I am sure a neuro-muscular specialist would be helpful but under which specialty would this sub-specialty be most often found or is it not the right specialist to help?


Thankyou.
doctor
Answered by Dr. Praveen Tayal 35 minutes later
Hello,
Thanks for posting your query.
The most likely causes for the twitching in your legs are
1... High levels of stress,anxiety,nervousness or excitement or anger.
2... Consumption of excess of alcohol or caffeine.
3... Low levels of calcium,potassium,magnesium etc
4... Low levels of Vitamin B12
5... Use of medicines like anti asthmatics,anti seizure,weight loss medicines etc
6.. Certain disorders like hyperthyroidism or hypoparathyroidism.

I would advise you to get tested for above mentioned causes,stop alcohol and caffeine,do regular stress buster exercises like deep breathing exercises and yoga and taking good nutritious diet. You can also start with vitamin B complex supplements.
If some deficiency comes in your tests,then take those supplements.

You should be all right with these measures in next 6 to 8 weeks but if you don't find any change in you or your symptoms worsen,then you must consult a neurologist for proper evaluation.He will be the best person to guide you regarding this.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 19 hours later
Dear Dr. XXXXXXX

Thanks for the detailed write-up. Given some of the factors you've listed as a possible triggering cause along with the strained muscles at a local level, possibly from exercise or light weights, would you recommend total rest or would light exercise be in any way beneficial? The light exercise may involve areas of twitching and stiffness, which are mainly the legs.


Regards.
doctor
Answered by Dr. Praveen Tayal 20 hours later
Hello.
Thanks for writing again.
It is best to take a total rest, do a hot fomentation and start taking electrolyte XXXXXXX fluids. You should feel better in two weeks.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Vitamin b12

doctor1 MD

i am masturation since 10 years for the age of 16 and nearly in have hyper dark circle
for 5 years my
name pavan
age 26
my weight is 95 kgs
b12 is 127 and vitamin d is also low 20.2
overall colestrol is 6.6
bp is 140/80 i am takin multi vitamin i am feeling good energitic but hyper dark circles are not going pl help

doctor1 MD

HI,

I'm 28 yr old female, i have hair fall problem from past 3 to 4 years. My hair started thinning only in the front. I used several lotions like ervamatine, hair for u, for some days it was fine & later it gave me side effects like dandruff skin problems like acne. Recently i consulted a dermatologist where she asked me to take thyroid, blood test & ultra sound ( abdomon) all the tests was fine for me except for deficiency in Vitamin B12 & vitamin D. I was prescribed with Anaphase shampoo & neoptide spray. I'm still worried if this would solve my problem. Will neoptide spray has any side effects before i go ahead & use i wanted to be 100% sure. If i have to use them should i sue these products for life long?Please advise.

doctor1 MD

My legs are very weak suddenly and don't feel like doing anything not getting any energy in my whole body. my blood reports are normal.hemoglobin is ok,vitamin d b12 is fine. Blood tests are ok. Don't know if it can be related to any nerve problems. Also I did have hi thyroid but now it's all normal.

doctor1 MD

I have been tested for diabetes n am not diabetic. My mouth is sometimes dry and i drink a lot of water and eat a lot of ice. I have been diagnosed as being anemic and Vitamin B12 deficient for which I am being treated. There is one thing I do not understand , why do I pass urine as soon as I drink any liquid?

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness was just in the tip of my thumb; now it is my thumb, index and middle finger and progressing down...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...